Georgia, 2013

Damaging Winds and Lightning Strike in Georgia, June 4, 2013

June 4, 2013 · NWS CHS · 11 events in 4 counties and zones

Deep moisture and strong surface heating set up an environment favorable for strong to severe thunderstorms as a cold front stalled over the region and interacted with an inland moving seabreeze.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$17,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Deep moisture and strong surface heating set up an environment favorable for strong to severe thunderstorms as a cold front stalled over the region and interacted with an inland moving seabreeze.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 9:56 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 4, 9:56 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 AM EDT TUE JUN 4 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN NORTH OF THE REGION TODAY. A FRONT
WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH WEDNESDAY...BEFORE
LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST
OUT OF THE GULF OF MEXICO AND PASS NEAR THE REGION ON FRIDAY.
ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO EARLY
NEXT WEEK...WHILE A TROUGH PERSIST INLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SURFACE MAP SHOWS A FRONT WHICH HAS PUSHED SOUTH TOWARD THE
AREA EARLY THIS MORNING WITH BROAD HIGH PRESSURE OVER THE OHIO
VALLEY AND MID ATLANTIC REGIONS. THE FRONT WILL BASICALLY STALL
OUT OVER THE AREA TODAY AND WILL PROVIDE A FOCUS FOR MORE SHOWERS
AND THUNDERSTORMS THIS AFTERNOON...ALONG WITH THE SEA
BREEZE...LAKE BREEZE...DIFFERENTIAL HEATING BOUNDARIES AND
CONVECTIVE OUTFLOWS. WITH COVERAGE EXPECTED TO BE A BIT GREATER
THAN NORMAL WE HAVE INCREASED POPS A TAD INTO THE 40 PERCENT RANGE
INLAND. OTHERWISE...NO MAJOR CHANGES WITH HIGHS IN THE UPPER
80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST. ISOLATED
SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN
PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH
DAMAGING WINDS AND MAYBE SOME LARGE HAIL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE
QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK
OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY
THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY
AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT
OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP
WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL
CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW
NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS.

WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE
NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH
PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED
MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND
CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS
SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED
CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS
THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE
FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY
ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS
WEDNESDAY NIGHT.

THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP
LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT
THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH
CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE
CLOUD COVER WILL KEEP HIGHS IN THE MID 80S.

THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING
THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE
DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO.
OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE
MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF
THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS
INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT
APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE.
THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM
CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS
MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW
COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY
SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND
THUNDERSTORMS LIKELY DURING THIS TIME FRAME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE
REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO
THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS
INLAND.

THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS UNTIL AFTERNOON ISOLATED/SCATTERED
THUNDERSTORMS DEVELOP...ALTHOUGH CONFIDENCE IS TOO LOW AT THIS TIME TO
INCLUDE A MENTION IN THE TAFS AS THE BEST CHANCE SHOULD BE AFTER
18Z. CHANCES OF PRECIP WILL DIMINISH THIS EVENING AND OVERNIGHT
BUT STILL WON/T BE ZERO. THE BIGGER THREAT AFTER MIDNIGHT WILL BE
MORE LOW CLOUDS/FOG BUT PREFER TO ADDRESS THIS WITH LATER TAFS.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO
MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND
THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW
PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF
MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE
PROBABLE.

&&

.MARINE...
TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE
HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL
BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY
OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15
KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL.

WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH
OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON
THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN
NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE
ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS
LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME.
HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY
AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.HYDROLOGY...
A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE
AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE
NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA
THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS
THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY
HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR
TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE
TIMES OF HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...RJB
MARINE...JAQ/RJB
HYDROLOGY...
Hazardous weather outlook, Jun 4, 3:44 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
444 AM EDT TUE JUN 4 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
444 AM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH
LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY.
SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL
CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF
MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST
U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT
AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT
IS STILL TO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS
LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 11:27 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1227 PM EDT TUE JUN 4 2013

SCZ047-048-051-041700-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
1227 PM EDT TUE JUN 4 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND JASPER
COUNTIES THROUGH 100 PM EDT...

AT 1227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLUFFTON...OR ABOUT 8 MILES WEST OF HILTON HEAD ISLAND...MOVING SOUTH
AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE HILTON HEAD ISLAND...BLUFFTON...
FOREST BEACH...PRITCHARDVILLE...CALIBOGUE CAY...DAUFUSKIE ISLAND...
HARBORTOWN...LAWTON...MYRTLE ISLAND AND SEA PINES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3210 8099 3231 8101 3235 8080 3215 8072
      3213 8075 3210 8081
TIME...MOT...LOC 1627Z 350DEG 4KT 3224 8089

BACON
Special weather statement, Jun 4, 11:48 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1248 PM EDT TUE JUN 4 2013

GAZ116>119-138-139-041730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
CHATHAM-INLAND LIBERTY-
1248 PM EDT TUE JUN 4 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM...BRYAN AND LIBERTY
COUNTIES THROUGH 130 PM EDT...

AT 1248 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PORT ROYAL...OR ABOUT OVER RICHMOND HILL...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE RICHMOND HILL...BELFAST...
BURROUGHS...FORT MCALLISTER...KELLER...MIDWAY...SKIDAWAY ISLAND...
SUNBURY...BRISBON...BURNSIDE...DANIEL AND DORCHESTER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3180 8153 3201 8136 3191 8092 3185 8099
      3185 8101 3183 8103 3181 8103 3177 8106
      3173 8112 3164 8113
TIME...MOT...LOC 1648Z 291DEG 11KT 3190 8130

BACON
Special weather statement, Jun 4, 11:52 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE JUN 4 2013

SCZ050-052-041715-
CHARLESTON-TIDAL BERKELEY-
1252 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 115 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MAYBANK BRIDGE...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MAYBANK BRIDGE...SAINT ANDREWS...SOUTH WINDERMERE...THE CITADEL...
JAMES ISLAND COUNTY PARK...STONO...CHARLESTON...DOWNTOWN
CHARLESTON...JAMES ISLAND...BATTERY POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 7984 3275 7986 3276 7987 3277 7987
      3277 7989 3278 7990 3277 7992 3275 7991
      3276 7987 3273 7986 3269 7988 3268 7988
      3264 7998 3262 7998 3273 8014 3286 8001
      3278 7979
TIME...MOT...LOC 1652Z 302DEG 10KT 3276 8000
Special weather statement, Jun 4, 12:33 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT TUE JUN 4 2013

GAZ116-117-138>141-041800-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
133 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 200 PM EDT...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUNBURY...SEABROOK...HALFMOON LANDING...ST. CATHERINES ISLAND...
HARRIS NECK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3160 8148 3189 8128 3181 8118 3179 8118
      3179 8116 3176 8117 3174 8116 3171 8116
      3171 8113 3170 8113 3162 8113 3155 8117
      3152 8117 3143 8123
TIME...MOT...LOC 1733Z 318DEG 8KT 3173 8125

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Liberty

When
June 4, 12:38 PM EST to 12:39 PM EST
Where
Liberty County, 3.59 mi E of Seabrook
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
31.710, -81.260

The Liberty County 911 call center reported a tree down on Camp Viking Road.

Thunderstorm Wind, McIntosh

When
June 4, 1:20 PM EST to 1:21 PM EST
Where
McIntosh County, 4.12 mi E of South Newport
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
31.630, -81.330

The McIntosh County 911 call center reported a tree down on Harris Neck Road at Eagle Neck Airport.

Thunderstorm Wind, Chatham

When
June 4, 1:40 PM EST to 1:41 PM EST
Where
Chatham County, 1.36 mi WSW of Central Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.070, -81.140

A trained spotter reported an estimated wind gust to 60 mph.

Thunderstorm Wind, Chatham

When
June 4, 1:41 PM EST to 1:42 PM EST
Where
Chatham County, 1.17 mi W of Fairway Oaks
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.030, -81.150

A Chatham County emergency manager reported a trees down at Liberty Parkway and ACL Blvd.

Thunderstorm Wind, Chatham

When
June 4, 1:41 PM EST to 1:42 PM EST
Where
Chatham County, 2.15 mi SSE of Bona Bella
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.070, -81.160

A Chatham County emergency manager reported trees down along Chatham Center Drive.

Thunderstorm Wind, Chatham

When
June 4, 1:44 PM EST to 1:45 PM EST
Where
Chatham County, 1.36 mi WNW of Fairway Oaks
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.040, -81.150

The Savannah media reported the left lane of Interstate 16 West at Interstate 526 was blocked due to a fallen tree.

Thunderstorm Wind, McIntosh

When
June 4, 2:19 PM EST to 2:20 PM EST
Where
McIntosh County, 0.91 mi SW of Ridgeville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.390, -81.410

The McIntosh County 911 call center reported several trees down near Cypress street in Darien.

Thunderstorm Wind, Jenkins

When
June 4, 2:30 PM EST to 2:31 PM EST
Where
Jenkins County, 0.69 mi N of Butts
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.730, -82.030

Jenkins emergency dispatch reported a tree down on Highway 23 South in Butts.

Thunderstorm Wind, McIntosh

When
June 4, 2:40 PM EST to 2:41 PM EST
Where
McIntosh County, 0.59 mi E of Darien
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.370, -81.420

The McIntosh County 911 call center reported trees down near the intersection of Murray Townsend Road and Highway 99.

Lightning, Liberty

When
June 4, 3:50 PM EST to 3:51 PM EST
Where
Liberty County, 2.83 mi NNE of Mc Intosh
Injuries
1 direct, 0 indirect
Reported by
Amateur Radio
Coordinates
31.860, -81.520

A medic was struck by lightning near the Winn Army Community Hospital. The individual was touching a doorknob when the strike sent an electric shock through the trailer he was in.

Thunderstorm Wind, Liberty

When
June 4, 3:50 PM EST to 3:51 PM EST
Where
Liberty County, 0.59 mi E of Hinesville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.850, -81.590

The Liberty County 911 call center reported a large tree limb downed a power line and was blocking Wilson Avenue near North Main Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459511, 459514, 459519, 459516, 459517, 459526, 459530, 459537, 459535, 459046, 459539.